Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 29, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Aug 3, 2022, 10:36 AM MDT. It took effect at Aug 4, 2022, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2022, 10:36 AM MDT (16:36 UTC)
- In effect from
- Aug 4, 2022, 6:00 AM MDT
- Expired
- Aug 4, 2022, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
227 WWUS75 KTFX 031636 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1036 AM MDT Wed Aug 3 2022 MTZ009-048-041200- /O.UPG.KTFX.HW.A.0028.220804T1200Z-220805T0300Z/ /O.NEW.KTFX.HW.W.0029.220804T1200Z-220805T0300Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 1036 AM MDT Wed Aug 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front. * WHEN...From 6 AM to 9 PM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-044>046-041200- /O.UPG.KTFX.HW.A.0028.220804T1800Z-220805T0300Z/ /O.NEW.KTFX.HW.W.0029.220804T1800Z-220805T0300Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Cut Bank, Chester, Conrad, and Sunburst 1036 AM MDT Wed Aug 3 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Eastern Pondera, Liberty and Toole Counties. * WHEN...From Noon to 9 PM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CC
3 follow-up statements
900 WWUS75 KTFX 040737 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 137 AM MDT Thu Aug 4 2022 MTZ011-050000- /O.EXA.KTFX.HW.W.0029.220804T1800Z-220805T0300Z/ Hill- Including the following locations: Rudyard, Rocky Boy, and Havre 137 AM MDT Thu Aug 4 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Hill County. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-048-050000- /O.CON.KTFX.HW.W.0029.220804T1200Z-220805T0300Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 137 AM MDT Thu Aug 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...The Rocky Mountain Front. * WHEN...From 6 AM this morning to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-044>046-050000- /O.CON.KTFX.HW.W.0029.220804T1800Z-220805T0300Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Cut Bank, Chester, Conrad, and Sunburst 137 AM MDT Thu Aug 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Eastern Glacier, Eastern Pondera, Liberty and Toole Counties. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
597 WWUS75 KTFX 042043 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 243 PM MDT Thu Aug 4 2022 MTZ009-048-050300- /O.CON.KTFX.HW.W.0029.000000T0000Z-220805T0300Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 243 PM MDT Thu Aug 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...The Rocky Mountain Front. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ010-011-044>046-050300- /O.CON.KTFX.HW.W.0029.000000T0000Z-220805T0300Z/ Eastern Glacier-Hill-Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Rudyard, Rocky Boy, Whitlash, Havre, Cut Bank, Chester, Conrad, and Sunburst 243 PM MDT Thu Aug 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Eastern Glacier, Eastern Pondera, Hill, Liberty and Toole Counties. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Webb
706 WWUS75 KTFX 050237 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 837 PM MDT Thu Aug 4 2022 MTZ009>011-044>046-048-050345- /O.EXP.KTFX.HW.W.0029.000000T0000Z-220805T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front- Including the following locations: Heart Butte, Bynum, Brady, Shelby, Choteau, Logan Pass, Rudyard, Rocky Boy, Browning, Whitlash, Havre, Cut Bank, Marias Pass, Chester, Augusta, Conrad, and Sunburst 837 PM MDT Thu Aug 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... With wind speeds decreasing through the evening, the main threat has ended. $$ Fogleman
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Aug 3, 4:28 AM MDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 3, 4:28 AM MDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 428 AM MDT Wed Aug 3 2022 ...Aviation Section Updated... .SYNOPSIS... Hot, dry, and windy conditions will continue across the Northern Rockies through Thursday; however, isolated to scattered showers and thunderstorms will be possible over Southwest Montana today, with better coverage of showers and storms further north on Thursday. && .DISCUSSION... Today through Thursday night...primary forecast concerns throughout the period are fire weather (through Thursday evening) and the potential for a rare High Wind event in the month of August. H500 ridge was beginning to build back in over the Northern Rockies this morning, and will amplify further through the day on Thursday ahead of longwave trough (currently over the Gulf of Alaska this morning) which will move over the Northern Rockies/Canadian Rockies from Thursday night through the day on Friday. This ridge will bring a return of hot temperatures to all of Southwest through North Central Montana today and then again on Thursday, with highs reaching the mid-80s to upper 90s. Anomalously strong H700 flow (20- 40kts today and 30-60kts on Thursday) orientated across the Northern Rockies will maintain windy and gusty conditions across most of the CWA through the period, especially during the day on Thursday. H700 wind speeds on Thursday are expected to reach 3 to 4 standard deviations above normal over the Rocky Mountain Front and immediate eastern plains, which could lead to High Wind criteria gusts materializing at the surface. Given how anomalous the wind speeds are over this region and the expectation of deep mixing and possibly some mountain wave activity, I have elected to issue a High Wind Watch for the Rocky Mountain Front, Eastern Glacier, Toole, Liberty, and Eastern Pondera from Thursday morning/afternoon through Thursday evening. In addition to the hot and windy conditions, very low afternoon relative humidity (with poor to at best moderate overnight recovery) is expected through Thursday. For this reason all Fire Weather Zones remain under a Red Flag Warning through Thursday evening. Finally, monsoonal moisture rotating around the H500 high over the Great Basin/Desert Southwest and across portions of the Northern Rockies is expected to lead to isolated to scattered shower/thunderstorm chances today (mainly over extreme Southwest Montana) and into the overnight hours tonight, with scattered to numerous showers/thunderstorms expected on Thursday over Southwest and eastern portions of Central and North Central Montana. Primary concern with any shower/storm will be the potential for gusty and erratic wind gusts given inverted-v profiles. - Moldan Friday through next Wednesday...high temperatures are expected to cool to near or below normal for Friday and Saturday across the Northern Rockies in wake of a Pacific cold front. In addition, winds will be significantly lighter (especially on Saturday) and afternoon relative humidity values higher (generally 15-30%). Showers and thunderstorms will also be possible on Friday and Saturday, mainly southeast of a Havre, to Great Falls, to Lincoln line, with the best coverage of showers and thunderstorms over eastern portions of Southwest Montana (i.e. Bozeman, Ennis, and West Yellowstone Areas). Upper level ridging begins to build back in over the Western United States and Canada on Sunday, amplifying into early next week. This will once again bring a return of hot conditions to all of Southwest through North Central Montana, with widespread readings in the 90s to low 100s. - Moldan && .AVIATION... 428 AM MDT Wed Aug 3 2022 (03/1Z TAF period) Patchy dense fog and low CIGS have developed over the Hebgen/West Yellowstone Valley this morning, and is expected to persist through 14-15z this morning. Expect periods of LIFR/IFR conditions at the KWYS terminal through this timeframe, with a return to VFR conditions thereafter. Otherwise, primarily VFR conditions are expected throughout the 0312/0412 TAF period; however, isolated to scattered showers and thunderstorms are expected to develop along/near the Idaho/Montana border this afternoon and persist into the evening hours. Confidence in any shower/storm directly impacting the KEKS/KWYS terminals was too low to insert any mention with this TAF package. Some mountain obscuration is possible this afternoon and evening, mainly over Southwest Montana. Winds will become gusty by the late morning and persist into the evening hours tonight over Central and North Central Montana. - Moldan Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A red flag warning remains in effect until 9 PM Thursday across all fire weather zones. Windy, dry, and warm conditions are expected each afternoon through Thursday evening, which in combination with receptive fuels, would make any fire starts difficult to put out. Cooler temperatures and lighter winds are expected Friday and Saturday. -AM && .PRELIMINARY POINT TEMPS/POPS... GTF 93 62 95 55 / 0 0 10 20 CTB 85 58 85 50 / 0 0 0 0 HLN 94 59 95 58 / 0 10 30 20 BZN 92 56 95 55 / 0 10 40 30 WYS 81 47 84 48 / 20 20 30 40 DLN 87 54 89 53 / 10 10 40 30 HVR 94 64 96 56 / 0 10 10 10 LWT 90 61 94 56 / 0 10 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT Thursday Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Helena and Townsend Ranger Districts of the Helena National Forest...Hill and Blaine Counties...Lincoln Ranger District of the Helena National Forest. Red Flag Warning until 9 PM MDT Thursday Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. High Wind Watch from Thursday afternoon through Thursday evening Eastern Glacier...Eastern Pondera...Liberty...Toole. High Wind Watch from Thursday morning through Thursday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. Red Flag Warning from 11 AM this morning to 9 PM MDT Thursday Gallatin National Forest. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:06 AM MDT | High Wind Watch | TFX | 9 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.